MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL HINGE SERVICE KIT XT SIZE B; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMORAL HINGE SERVICE KIT XT SIZE B; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Unstable (1667)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Pain (1994); Cancer (3262); Swelling/ Edema (4577)
Date of Event 07/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source- united kingdom.Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient fell and subsequently was revised due to hinge mechanism fracture and the plastic poly shield was worn down due to metal debris.Attempts to obtain additional information have been made; however, no more information is available at this time.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: hinge post was fractured, exchanged femur, hinge mechanism and poly, there was a tumor with posterior bulge towards the vessels, knee reconstruction was complete, stable rom, with good tracking.Two drains were placed as well as wound vac for five to six days.Device history record (dhr) review was unable to be performed as the part and lot number of the device involved in the event is unknown.A definitive root cause cannot be determined.If any further information is which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient was revised approximately one year and seven months post implantation due to pain, swelling, and instability.Noted during the revision implant fracture, metal debris, and inflammatory tissue.The femur, hinge mechanism and stem exchanged with unknown products without complications.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated report: 0001822565-2023-00096, 0001822565-2023-00097.D10 medical product: distal femoral xt component size b left, item#: 00585004201 lot#: 64892037.Articular surface with segmental hinge post size b 12 mm height.Item#: 00585002012, lot#: unknown.If any further information is which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Visual examination of the provided pictures identified explanted femur, hinge, and articular surface.The hinge was broken in the picture.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: hinge post was fractured, exchanged femur, hinge mechanism and poly, there was a tumor with posterior bulge towards the vessels, knee reconstruction was complete, stable rom, with good tracking, lots of inflammatory tissue excised.Two drains were placed as well as wound vac for five to six days, patient claims instability occurred prior to falls.Hinge mechanism snapped and poly shield broken down due to metal debris.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.A definitive root cause cannot be determined.If any further information is which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Fracture analysis was performed on the hinge, and it was found that fatigue fractures occurred resulting in an overload failure.Medical records were sent and previously reviewed.This review remains unchanged.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is received which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL HINGE SERVICE KIT XT SIZE B
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15146291
Report Number0001822565-2022-02234
Device Sequence Number5553611
Product Code KRO
UDI-Device Identifier00889024633926
UDI-Public(01)00889024633926(17)280531(10)64735482
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00585007112
Device Lot Number64735482
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer12/01/2022
01/04/2023
01/26/2023
02/06/2023
05/26/2023
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date12/21/2022
01/10/2023
01/27/2023
03/06/2023
05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown